MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 18IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1637G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture broke.It is unknown if another like device was used to complete the procedure.There were no adverse consequences for the patient reported.No additional information was provided.
 
Additional Manufacturer Narrative
Pc-(b)(4).It was reported performance breakage suture.An opened box with nine unopened samples were returned for analysis.The issue sample was not returned for evaluation.During the visual inspection of nine unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area were as expected.The sutures were dispensed without problems and examined along of strands and no defects or damaged were observed.Functional test was performed on the samples and the tensile strength force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples no suture breakage were found.

Brand Name
GUT CHR UD 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7885618
Report Number2210968-2018-75879
Device Sequence Number1819492
Product Code GAL
UDI-Device Identifier10705031001503
UDI-Public10705031001503
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number1637G
Device Lot NumberMEM862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/29/2018
Patient Sequence Number1